Alert archive / Oregon / Red Flag Warnings in 2015
Red Flag Warning 27, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Oct 10, 2015, 3:54 AM PDT for Harney County, Klamath County, Lake County, Oregon; Modoc County, California. It took effect at Oct 10, 2015, 1:00 PM PDT. It was in force for 8 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 10, 2015, 3:54 AM PDT (10:54 UTC)
- In effect from
- Oct 10, 2015, 1:00 PM PDT
- Expired
- Oct 10, 2015, 8:30 PM PDT
- In force
- 8 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Harney County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 194 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 10, 3:15 PM PDT | DUST STORM | 9 Sse Summer Lake, OR | SPOTTER REPORTED VISIBILITY DOWN TO 500 YARDS AT TIMES. MOTORISTS ON PORTIONS OF HIGHWAY 31 HAD TO REDUCE SPEED TO 10 MPH. TECHNICALLY, THIS IS A BLOWING DUST REPORT. OBSERVER LOCATION MP 72 ON HWY 31. |
| Oct 10, 4:15 PM PDT | NON-TSTM WND GST 54 | 9 Sse Summer Lake, OR | GUST OCCURRED AT 3PM PDT. FREQUENT GUST 40-50MPH TODAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3270 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
376 WWUS86 KMFR 101054 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 354 AM PDT SAT OCT 10 2015 .AN APPROACHING STRONG COLD FRONT WILL BRING VERY GUSTY SOUTHWEST WINDS TO PORTIONS OF LAKE AND MODOC COUNTIES. GUSTS TO 45 MPH ARE EXPECTED...AND THIS COMBINED WITH LOW HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. CAZ285-102300- /O.NEW.KMFR.FW.W.0027.151010T2000Z-151011T0400Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 354 AM PDT SAT OCT 10 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 285... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * AFFECTED AREA: IN NORTHERN CA...SOUTHEASTERN FIRE WEATHER ZONE 285. * COUNTIES AFFECTED: IN NORTHERN CA...MODOC. * WIND: SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * HUMIDITY: 14 TO 20 PERCENT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... * REDUCE THE RISK OF FIRE STARTS...BE SMART DON'T SPARK. && $$ ORZ624-102300- /O.NEW.KMFR.FW.W.0027.151010T2000Z-151011T0400Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 354 AM PDT SAT OCT 10 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 624... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * AFFECTED AREA: IN SOUTH CENTRAL OR...SOUTHEASTERN FIRE WEATHER ZONE 624. * COUNTIES AFFECTED: IN SOUTH CENTRAL OR...KLAMATH...LAKE. * WIND: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * HUMIDITY: 14 TO 20 PERCENT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... * REDUCE THE RISK OF FIRE STARTS...BE SMART DON'T SPARK. && $$ ORZ625-102300- /O.NEW.KMFR.FW.W.0027.151010T2000Z-151011T0400Z/ SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 354 AM PDT SAT OCT 10 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 625... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * AFFECTED AREA: IN SOUTH CENTRAL OR...SOUTHERN FIRE WEATHER ZONE 625. * COUNTIES AFFECTED: IN SOUTH CENTRAL OR...HARNEY...LAKE. * WIND: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * HUMIDITY: AS LOW AS 19 PERCENT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... * REDUCE THE RISK OF FIRE STARTS...BE SMART DON'T SPARK. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
153 WWUS86 KMFR 101202 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 502 AM PDT SAT OCT 10 2015 .AN APPROACHING STRONG COLD FRONT WILL BRING VERY GUSTY SOUTHWEST WINDS TO PORTIONS OF LAKE AND MODOC COUNTIES. GUSTS TO 45 MPH ARE EXPECTED...AND THIS COMBINED WITH LOW HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. CAZ285-110015- /O.CON.KMFR.FW.W.0027.151010T2000Z-151011T0400Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 502 AM PDT SAT OCT 10 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 285... * IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * AFFECTED AREA: IN NORTHERN CA...SOUTHEASTERN FIRE WEATHER ZONE 285. * COUNTIES AFFECTED: IN NORTHERN CA...MODOC. * WIND: SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * HUMIDITY: 14 TO 20 PERCENT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR SHORTLY. STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO SPREAD VERY RAPIDLY. && $$ ORZ624-110015- /O.CON.KMFR.FW.W.0027.151010T2000Z-151011T0400Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 502 AM PDT SAT OCT 10 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 624... * IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * AFFECTED AREA: IN SOUTH CENTRAL OR...SOUTHEASTERN FIRE WEATHER ZONE 624. * COUNTIES AFFECTED: IN SOUTH CENTRAL OR...LAKE. * WIND: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * HUMIDITY: 14 TO 20 PERCENT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR SHORTLY. STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO SPREAD VERY RAPIDLY. && $$ ORZ625-110015- /O.CON.KMFR.FW.W.0027.151010T2000Z-151011T0400Z/ SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 502 AM PDT SAT OCT 10 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 625... * IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * AFFECTED AREA: IN SOUTH CENTRAL OR...SOUTHERN FIRE WEATHER ZONE 625. * COUNTIES AFFECTED: IN SOUTH CENTRAL OR...HARNEY...LAKE. * WIND: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * HUMIDITY: 15 TO 20 PERCENT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR SHORTLY. STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO SPREAD VERY RAPIDLY. && $$ SK VISIT US AT WWW.WEATHER.GOV/MEDFORD
709 WWUS86 KMFR 102205 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 305 PM PDT SAT OCT 10 2015 CAZ285-110400- /O.CON.KMFR.FW.W.0027.000000T0000Z-151011T0400Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 305 PM PDT SAT OCT 10 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 285... * IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * AFFECTED AREA: IN NORTHERN CA...THE SOUTHEAST PORTION OF FIRE WEATHER ZONE 285. * COUNTIES AFFECTED: IN NORTHERN CA...MODOC. * WIND: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * HUMIDITY: 15 TO 20 PERCENT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR SHORTLY. STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO SPREAD VERY RAPIDLY. && $$ ORZ624-110400- /O.CON.KMFR.FW.W.0027.000000T0000Z-151011T0400Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 305 PM PDT SAT OCT 10 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 624... * IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * AFFECTED AREA: IN SOUTH CENTRAL OR...FIRE WEATHER ZONE 624. * COUNTIES AFFECTED: IN SOUTH CENTRAL OR...LAKE. * WIND: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * HUMIDITY: 20 TO 30 PERCENT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR SHORTLY. STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO SPREAD VERY RAPIDLY. && $$ ORZ625-110400- /O.CON.KMFR.FW.W.0027.000000T0000Z-151011T0400Z/ SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 305 PM PDT SAT OCT 10 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 625... * IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * AFFECTED AREA: IN SOUTH CENTRAL OR...SOUTHERN PORTION OF FIRE WEATHER ZONE 625. * COUNTIES AFFECTED: IN SOUTH CENTRAL OR...HARNEY...LAKE. * WIND: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * HUMIDITY: 12 TO 20 PERCENT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR SHORTLY. STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO SPREAD VERY RAPIDLY. && $$ DW VISIT US AT WWW.WEATHER.GOV/MEDFORD
194 WWUS86 KMFR 110330 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 830 PM PDT SAT OCT 10 2015 CAZ285-ORZ624-625-110430- /O.CAN.KMFR.FW.W.0027.000000T0000Z-151011T0400Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 830 PM PDT SAT OCT 10 2015 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 285...624 AND 625... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED FLAG WARNING. DIMINISHING WINDS AND RISING HUMIDITIES HAVE CAUSED CONDITIONS TO NO LONGER WARRANT A RED FLAG WARNING. THEREFORE, THE WARNING HAS BEEN CANCELLED. $$ BTL VISIT US AT WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Oct 10, 3:25 AM PDT, 29 minutes earlier.
Area forecast discussion, Oct 10, 3:25 AM PDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
325 AM PDT SAT OCT 10 2015
.DISCUSSION...A COLD FRONT IS APPROACHING 130W THIS MORNING. THIS
FRONT IS MUCH STRONGER THAN YESTERDAY'S FRONT, AND THE MAIN CONCERN
THIS TIME IS THE STRONG, GUSTY SOUTH TO SOUTHWEST WINDS WE WILL GET
OVER THE SHASTA VALLEY, MOUNTAINS, AND EAST SIDE. SURFACE PRESSURE
GRADIENTS WILL BE PRETTY TIGHT, AND 700 MB WINDS ON THE ORDER OF
50 KT ARE A PRETTY GOOD INDICATOR OF ADVISORY LEVEL WINDS IN THESE
LOCATIONS. A WIND ADVISORY WAS JUST ISSUED FOR THESE LOCATIONS,
SEE PDXNPWMFR FOR DETAILS. IT WILL ALSO BE BREEZY OVER WEST SIDE
LOCATIONS THIS AFTERNOON. THE SREF WIND SPEED PLUME DIAGRAM FOR
MEDFORD AND ROSEBURG SHOW MEAN SPEEDS OF 15 AND 17 KT RESPECTIVELY
THIS AFTERNOON, WHICH IS PRETTY GOOD FOR BOTH LOCATIONS. WE
ALREADY HAVE GALE WARNINGS OVER THE COASTAL WATERS, AND IT WILL
ALSO BE BREEZY TO WINDY AT THE COAST, BUT WELL SHORT OF HIGH WIND
CRITERIA THERE (WE GENERALLY DON'T DO WIND ADVISORIES AT THE
COAST).
THIS FRONT WILL ALSO BRING RAIN TO WEST SIDE LOCATIONS LATER THIS
AFTERNOON AND EVENING. MEASURABLE RAIN LOOKS LIKE A GOOD BET ALONG
MUCH OF THE COAST AND INTO THE UMPQUA. IT IS MORE OF A LONG SHOT
AROUND MEDFORD OWING TO THE DOWNSLOPE EFFECT, BUT IT'S NOT OUT OF
THE QUESTION TO SEE SOME LIGHT SHOWERS AROUND THE ROGUE VALLEY THIS
EVENING. THE EAST SIDE IS UNLIKELY TO SEE ANY PRECIPITATION.
IN FACT, THEY WON'T EVEN SEE MUCH CLOUDINESS TODAY, AND AS A RESULT,
IT WILL GET QUITE DRY AS WELL. A RED FLAG WARNING WILL BE ISSUED FOR
PORTIONS OF MODOC AND LAKE COUNTIES FOR ELEVATED FIRE DANGER DUE TO
WIND AND LOW HUMIDITIES THIS AFTERNOON AND EVENING.
THE FRONT WILL BE A QUICK HITTER, THOUGH, AND IT WILL MOVE QUICKLY
ACROSS THE EAST SIDE TONIGHT AND OUT OF OUR AREA TOMORROW. AFTER
THIS, THE WEATHER TURNS UNEVENTFUL AGAIN THROUGH AT LEAST THE MIDDLE
OF NEXT WEEK. AN UPPER RIDGE GRADUALLY BUILDS OVER THE PACNW SUNDAY
AND EARLY NEXT WEEK WHICH WILL MEAN A QUICK RETURN TO MUCH WARMER
THAN NORMAL WEATHER FOR THE ENTIRE AREA. AT THE SAME TIME, A CUTOFF
LOW CURRENTLY OVER NORTHWEST MEXICO WILL DRIFT WEST OUT OVER THE
PACIFIC. THIS LOW IS EXPECTED TO MOVE NORTH INTO OUR AREA TOWARD THE
END OF NEXT WEEK. THE MODELS AGREE ON THAT, BUT DIFFER AS TO THE
AMOUNT OF MOISTURE AND INSTABILITY IT BRINGS. THE GFS WOULD ACTUALLY
HAVE SOME THUNDERSTORM POTENTIAL HERE THURSDAY AND FRIDAY, WHEREAS
THE ECMWF LOOKS LESS THREATENING. NO CHANGES WERE MADE THE EXTENDED
FORECAST, BUT THIS BEARS WATCHING. -WRIGHT
&&
.FIRE WEATHER...UPDATED 300 AM PDT SATURDAY, 10 OCT 2015...A STRONG
FRONT WILL BRING VERY GUSTY SOUTHWEST WINDS TO THE FORECAST AREA
TODAY...ESPECIALLY EAST OF THE CASCADES. MODELS HAVE HAD A DIFFICULT
TIME CAPTURING THE MAGNITUDE OF THE DRY CONDITIONS EAST OF THE
CASCADES RECENTLY...AND WE EXPECT ANOTHER DRY DAY TODAY AHEAD OF THE
COLD FRONT ON THE EAST SIDE. HUMIDITIES SHOULD REACH BORDERLINE RED
FLAG CRITERIA. THIS...IN COMBINATION WITH THE HIGH FIRE DANGER
CONTINUING IN PORTIONS OF LAKE AND MODOC COUNTIES...ALONG WITH THE
EXPECTED VERY WARM CONDITIONS PRECEDING AND FOLLOWING (WITH WARMUP
STARTING MONDAY) TODAY'S WIND EVENT...HAS PROMPTED US TO ISSUE RED
FLAG WARNINGS FOR PORTIONS OF FIRE WEATHER ZONES 285...624...AND
625. WIND GUSTS WELL ABOVE RED FLAG CRITERIA ARE EXPECTED IN THE RED
FLAG WARNING AREAS...ESPECIALLY IN MODOC COUNTY.
TOMORROW WILL FEATURE TEMPERATURES NEAR TO JUST ABOVE NORMAL...THEN
TEMPERATURES WILL REBOUND TO 10 TO 15 DEGREES ABOVE NORMAL ON
MONDAY. SK
&&
.AVIATION...FOR THE 10/12Z TAF CYCLE...AREAS OF IFR TO LIFR
CIGS/VIS IN MARINE STRATUS AND FOG WILL CONTINUE ALONG THE COAST
THIS MORNING, THEN LIFT TO MVFR LATER THIS MORNING AS A FRONT
APPROACHES AND MIXES OUT THE MARINE LAYER. THIS FRONT WILL BRING
GUSTY SOUTH WINDS AND RAIN WITH MVFR CIGS/VIS TO THE COAST THIS
AFTERNOON AND EVENING. ELSEWHERE, CONDITIONS WILL REMAIN VFR
THROUGH THIS AFTERNOON. STRONG, GUSTY SOUTH TO SOUTHWEST WINDS
ARE EXPECTED IN MOST LOCATIONS THIS AFTERNOON AND EVENING,
ESPECIALLY EAST OF THE CASCADES. TERRAIN WILL FORCE KMFR WINDS
WINDS TO BE MORE WESTERLY, BUT THEY WILL ALSO BE GUSTY THIS
AFTERNOON. -WRIGHT
&&
.MARINE...UPDATED 300 AM PDT SATURDAY 9 OCT 2015...A COLD FRONT WILL
MOVE ONSHORE THIS AFTERNOON AND EVENING. THIS FRONT WILL BRING
STRONG SOUTH WINDS AND CHOPPY SEAS TO THE AREA...WITH GALES EXPECTED
NORTH OF CAPE BLANCO. A COASTAL JET WILL USHER THE GALE FORCE WINDS
ALL THE WAY TO WITHIN 5NM FROM SHORE THIS AFTERNOON. AT THE SAME
TIME...HEAVY SOUTHWEST SWELL MOVING THROUGH THE AREAS CONTINUE
THROUGH TONIGHT...THEN SUBSIDE SUNDAY. THE SWELL COMBINED WITH THE
WINDS WILL MAKE FOR STEEP TO VERY STEEP SEAS...ALONG WITH 15 TO 20
FOOT BREAKER HEIGHTS NEAR THE COAST. ONCE THE FRONT MOVES
ONSHORE...HIGH PRESSURE WILL BUILD OFFSHORE SUNDAY THROUGH TUESDAY.
WINDS AND SEAS WILL BE LOWER THOUGH A LONG PERIOD WEST SWELL WILL
CONTINUE INTO EARLY NEXT WEEK. SK
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS
EVENING FOR ORZ624.
WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING
FOR ORZ030-031.
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS
EVENING FOR ORZ625.
CA...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING
FOR CAZ081.
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS
EVENING FOR CAZ285.
WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING
FOR CAZ085.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING
TO 6 PM PDT THIS EVENING FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT SUNDAY
FOR PZZ350-356-376.
GALE WARNING FROM 8 AM THIS MORNING TO 6 PM PDT THIS EVENING FOR
PZZ350-370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 AM PDT THIS
MORNING FOR PZZ370.In the hours before
Special weather statement, Oct 10, 3:08 AM PDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 308 AM PDT SAT OCT 10 2015 ORZ021-022-110000- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... BANDON...PORT ORFORD...COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 308 AM PDT SAT OCT 10 2015 ...HAZARDOUS BEACH CONDITIONS CONTINUE THROUGH THIS AFTERNOON... HEAVY WEST SWELL WILL CONTINUE TO CREATE 15 TO 20 FOOT BREAKING WAVES WHICH MAY WASH OVER JETTIES AND RUN UP ON BEACHES. WIND WAVE ACTION IS EXPECTED TO DEVELOP THIS AFTERNOON, WHICH MAY MAKE CONDITIONS EVEN MORE HAZARDOUS. IT'S STRONGLY RECOMMENDED VISITORS TO THE COAST REMAIN OUT OF THE SURF ZONE AND OFF JETTIES THIS WEEKEND. BREAKING WAVES WILL VARY GREATLY IN SIZE AND COULD EASILY SWEEP PEOPLE INTO THE WATER. WAVES CAN ROLL DRIFTWOOD LOGS AND TRAP PEOPLE UNDERNEATH. ADDITIONALLY...MARINERS WILL LIKELY ENCOUNTER UNUSUAL HAZARDS THIS WEEKEND. PLEASE REFER TO THE MARINE WEATHER STATEMENT /PDXMWSMFR/ FOR ADDITIONAL MARINE HAZARDS. WRIGHT
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 2:05 AM PDT | Wind Advisory | MFR | Klamath, Lake | 18 hr |
| Oct 10, 2:54 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 44 hr | |
| Oct 10, 3:38 PM PDT | Blowing Dust Advisory | MFR | Klamath, Lake | 4 hr |
Nearby
Red Flag Warnings in Oregon, 2015Red Flag Warnings in California, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.